MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 300CM; WIRE, GUIDE, CATHETER
Model Number SSUP300STR
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that an intracranial pta (percutaneous transluminal angioplasty ) procedure was performed in a patient.During the procedure when the operator attempted to insert the subject guidewire into the introducer, the coating on the proximal side of the subject guidewire peeled off, therefore the use of the subject guidewire was discontinued.The subject guidewire was replaced and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: an attempt had been made to shape the guidewire tip.The guidewire was noted to be kinked/bent at 18cm and 170cm from the proximal end.The guidewire ptfe coating was noted to be peeling in multiple areas to 115.5cm from the proximal end.The core wire distal end was observed through the distal tip dome.Hydrophilic coating was hydrated there were no anomalies noted.Functional test: a functional test was not required as the reported event was confirmed based on the device analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.Additional information indicates "when inserting the guidewire into the introducer, the coating on the proximal side peeled off, and use was discontinued".The device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the introducer sheath was used during the guidewire insertion.Analysis of the returned device found an attempt had been made to shape the guidewire tip.The guidewire was returned and peeling of the ptfe was evident.The peeling most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.It is possible that during this process the guidewire was unintentionally kinked.The as reported and as analyzed ¿guidewire ptfe coating peeling¿ and the analyzed defect 'guidewire kinked/bent' will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
It was reported that an intracranial pta (percutaneous transluminal angioplasty) procedure was performed in a patient.During the procedure when the operator attempted to insert the subject guidewire into the introducer, the coating on the proximal side of the subject guidewire peeled off, therefore the use of the subject guidewire was discontinued.The subject guidewire was replaced and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13608889
Report Number3012931345-2022-00036
Device Sequence Number5833747
Product Code MOF
UDI-Device Identifier07613327508628
UDI-Public07613327508628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2024
Device Model NumberSSUP300STR
Device Catalogue NumberSSUP300STR
Device Lot Number63386
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date02/26/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE INTRODUCER (STRYKER)
Patient SexUnknown